MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Use of Device Problem (1670); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the preventive maintenance (pm) on (b)(6) 2022, the autopulse platform (sn (b)(4)failed initial functional testing due to fault 41 (patient temperature sensor failure) and failed brake gap inspection.No patient involvement.
 
Additional Manufacturer Narrative
During the preventive maintenance (pm) on (b)(6) 2022, the autopulse platform (sn (b)(4) failed initial functional testing due to fault 41 (patient temperature sensor failure) and failed brake gap inspection.The root cause for the observed fault 41 was a defective temperature sensor.The root cause for the autopulse platform failing the brake gap inspection was the brake gap was too wide, out of specification, and was not adjustable, likely due to a defective drivetrain motor.The root cause for the defective components is likely attributed to the aging of the device.The autopulse platform was manufactured in 2013 and is eight years old, well beyond the expected serviceable life of five years.Upon visual inspection, zoll service personnel noted a crack on the front enclosure, likely attributed to mishandling, such as a drop.The front enclosure needs to be replaced to address the observed physical damage.Upon further testing, zoll service personnel observed that the encoder drive shaft does not rotate smoothly and exhibits binding and resistance.The clutch plate was deburred to remedy the problem.The root cause was the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate, or burrs on the clutch rotor's surface likely attributed to normal wear and tear.The sticky clutch's impact was not severe enough to make the platform non-functional.The temperature sensor and drivetrain motor need to be replaced to address the observed fault 41 and brake gap issue.Zoll is awaiting customer approval for service repair.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaint was reported for autopulse platform with sn (b)(4).

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key14831206
Report Number3010617000-2022-00720
Device Sequence Number14660949
Product Code DRM
UDI-Device Identifier00849111001052
UDI-Public00849111001052
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown